Hail, Pike
- When
- September 20, 3:13 PM CST
- Where
- Pike County, Barry
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.683, -91.050
A storm spotter reported that golfball size hail fell for about 1 minute in Barry.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 20, 1:40 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 240 PM CDT THU SEP 20 2001 MAIN CHALLENGE DEALS WITH CHC OF PCPN THIS EVENING. MODELS LOOKED TO HAVE INITIALIZED WELL AND ARE IN GENERAL AGREEMENT...THOUGH PREFER THE SLIGHTLY SLOWER ETA/NGM FRONTAL MOVEMENT ACROSS MO/IL TONIGHT. 18Z SFC CHART INDICATES FRONT EXTENDS FROM WRN IA BACK INTO SWRN KS. REGIONAL RADARS INDICATE AREA OF TSRA BECOMING BETTER ORGANIZED OVR PARTS OF SERN IA/NERN MO MOVG ESEWD ALONG WARM FRONT. THIS AREA SHOULD AFFECT NRN ZONES INTO EARLY EVENING. ALSO EXPECT ADDITIONAL TSRA DEVELOPMENT ALONG CDFNT AS INSTABILITY INCREASES AHEAD OF DIGGING SHORTWAVE TROF OVR ERN DAKOTAS. SVR THREAT SHOULD INCREASE INTO THE EVENING AS 0-6KM MEAN SHEAR INCREASE TO 45 KTS. TSRA ASSOCIATED WITH FRONT SHOULD MOVE INTO NERN AND CNTRL MO BY LATER THIS EVENING. WILL GO WITH CAT POPS IN NRN ZONES AND GO WITH LIKELY POPS ALONG I-70 AND CHC POPS NEAR FAM. WILL KEEP CHC POPS FROM STL SWD AND EWD FOR TOMORROW MORNING. WL GO WITH MORE CLOUDS IN IL TOMORROW. OTHERWISE...EXPECT DRY CONDITION THROUGH SAT NIGHT AS DEEP LAYER DRY AIR AND SINKING MOTION COMES IN BEHIND TROF. WILL GENERALLY FOLLOW MAV/FWC TEMP GUIDANCE. SIGNIFICANT DIFFERENCE ON HIGHS TOMORROW. PLAN TO USE A COMPROMISE AS IT LINES UP WELL WITH 850 MB TEMPS. IN THE EXTENDED...SEEING SOME SIGNIFICANT DIFFERENCES IN THE UPR AIR PATTERN BY LATE IN THE WEEKEND AND NEXT WEEK. THE OPNL MRF TAKES THE DIGGING TROF AND CUTS OFF AND UPR LOW OVER THE MIDWEST KEEPING IT THERE THRU THE END OF THE FCST PD. WHILE THE MRF ENSEMBLE MEAN SHOWS A DEEP TROF...IT DOES NOT SHOW THE SAME DEEP UPR LOW. THE CANADIAN ENSEMBLE KEEPS THE TROF PROGRESSIVE. WILL BACK OFF FROM THE DEEPER...SLOWER MRF SOLUTION KEEPING THE CHC OF SHRA ON SUNDAY ONLY WITH FRONTAL PASSAGE AND THEN GOING WARMER THAN GUIDANCE NEXT WEEK. .STL...NONE BRITT
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-210100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1140 AM CDT THU SEP 20 2001 THE SEVERE WEATHER THREAT: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TO THE WEST OF A LINE FROM SPRINGFIELD ILLINOIS TO ST. LOUIS TO ROLLA MISSOURI. THIS INCLUDES THE CITIES OF QUINCY...BOWLING GREEN...ST. CHARLES...COLUMBIA AND JEFFERSON CITY. FOR THE PERIOD: LATE THIS AFTERNOON AND TONIGHT. THE WEATHER OUTLOOK: THUNDERSTORMS ARE EXPECTED TO DEVELOP NORTHWEST MISSOURI THIS AFTERNOON AS A COLD FRONT MOVES THROUGH WARM AND UNSTABLE AIR. THESE STORMS ARE EXPECTED TO SPREAD INTO NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS BY THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. BRITT
The St Louis radar (KLSX), 114 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 hail. Local standard time, as filed.
A storm spotter reported that golfball size hail fell for about 1 minute in Barry.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, September 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5267920.